MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH CALIBRATORS; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH CALIBRATORS; IN-VITRO DIAGNOSTICS
Catalog Number 6802893
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected vitros intact pth (ipth) results were obtained from multiple american proficiency institute (api) proficiency samples as well as biorad quality control material when tested on a vitros 5600 integrated system using vitros ipth reagent lot: 1950.Api sample ias 06 result of 94.9 pg/ml vs.The expected result of 67.97 pg/ml api sample ias 07 result of 28.7 pg/ml vs.The expected result of 19.94 pg/ml api sample ias 08 result of 284.6 pg/ml vs.The expected result of 211.32 pg/ml api sample ias 09 result of 154.2 pg/ml vs.The expected result of 112.98 pg/ml api sample ias 10 result of 229.5 pg/ml vs.The expected result of 168.3 pg/ml biorad level 1 results of 31.4 pg/ml versus the expected result of 23.6 pg/ml biorad level 2 results of 288.5 and 280.7 pg/ml versus the expected result of 215 pg/ml biorad level 3 results of 963.2, 904.7, 885.5, 895.7, 913.8, 934.3, 936.5, 911.7, 936.4, 925.8, 876.2, 913.3, 884.3, 885.8, 872.5, 959.8, 934.7, 930.3, 919.6, 895.5, 870.9, 870.9, 886.3, 935.5, 909.1, 895.8, 901.5, and 905.9 pg/ml vs.The expected result of 664.0 pg/ml.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher-than-expected vitros ipth results were obtained from non-patient qc fluid and proficiency samples and the results of the proficiency survey were reported to the proficiency scheme provider.The customer did not give any indication that patient results had been affected and there was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number: (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that higher than expected vitros intact pth (ipth) results were obtained from multiple american proficiency institute (api) proficiency samples as well as biorad quality control material when tested on a vitros 5600 integrated system using vitros ipth reagent lot: 1950.The assignable cause for the higher-than-expected vitros results is a suboptimal calibration event performed on 29 may 2024 (cal id: 12062), demonstrated by the unacceptable post-calibration qc results and atypical calibration responses.The cause of the suboptimal calibration remains unknown; however, user error may have contributed to the suboptimal calibration as the site contact communicating with the ortho tsc could not verify if proper calibrator handling and storage was used leading up to the 29 may calibration event.It is possible that calibrator mishandling and improper reconstitution could have contributed to the suboptimal calibration.Furthermore, historical qc results leading up to the 01 june 2024 api test event indicated the vitros ipth reagent lot: 1950 was not performing as intended with regards to accuracy.This observation is consistent with findings that the on (b)(6) 2024 suboptimal calibration was the attributable cause of the event.The vitros ipth instructions for use (ifu) states the calibration report should be used in conjunction with acceptable control values to determine the validity of the calibration.The customer was not following manufacturer recommendations when calibrating the vitros ipth assay on (b)(6) 2024, likely related to inappropriate laboratory protocol surrounding the troubleshooting of quality control-related issues.The customer informed the ortho tsc that this issue has now been resolved.There was no indication the vitros 5600 integrated system was not performing as intended, however, since no diagnostic precision testing was performed to assess instrument performance, an instrument related performance issue cannot be completely ruled out as contributing the event.Acceptable vitros ipth performance was obtained on (b)(6) 2024 using an alternate vitros ipth reagent on an acceptable calibration curve.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH CALIBRATORS
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20579657
Report Number3007111389-2024-00212
Device Sequence Number20962696
Product Code JIT
UDI-Device Identifier10758750006250
UDI-Public(01)10758750006250(17)241125(11)240219(10)1950
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2024
Device Catalogue Number6802893
Device Lot Number1950
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Initial Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown